Alert archive / Florida / Special Weather Statements in 2011

Special Weather Statement, NWS Jacksonville, FL

August 7, 2011Hamilton County, Florida

NWS Jacksonville, FL issued this special weather statement at Aug 7, 2011, 4:52 PM EDT for Hamilton County, Florida. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2011, 4:52 PM EDT (20:52 UTC)
Expired
Aug 7, 2011, 5:15 PM EDT
In force
23 min
Issued by
NWS Jacksonville, FL

County Hamilton County, FL

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.9 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2011-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3106 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2011-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3106 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
627 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

586 
WWUS82 KJAX 072052
SPSJAX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
452 PM EDT SUN AUG 7 2011

FLZ020-022-072115-
COLUMBIA-HAMILTON-
452 PM EDT SUN AUG 7 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN
COLUMBIA AND EASTERN HAMILTON COUNTIES FOR STRONG WINDS AND EXCESSIVE
LIGHTNING VALID UNTIL 515 PM EDT...

AT 452 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES WEST OF BELMONT...OR 11 MILES
EAST OF JASPER...MOVING EAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL
ALSO AFFECT AREAS AROUND BELMONT THROUGH 515 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3054 8248 3033 8248 3046 8290 3059 8288
TIME...MOT...LOC 2052Z 269DEG 8KT 3050 8278

$$

ZIBURA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 7, 2:53 PM EDT, 1 hour 59 minutes earlier.

Area forecast discussion, Aug 7, 2:53 PM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
253 PM EDT SUN AUG 7 2011

.CURRENTLY...ISOLD TO SCT CONVECTION HAS BEEN DEVELOPING OVER THE
REGION WITH ACTIVITY MOVING EWD. LAPS ANALYSIS RECENTLY SHOWED HIGH
INSTABILITY WITH LI OF -7 AND SBCAPE OF 3500-4000 J/G OVER PARTS OF
NE FL. TEMPS WERE IN THE MID TO UPPER 90S OUTSIDE OF CONVECTIVE
AREAS. MSAS ANALYSIS SHOWS WEAK TROUGHING FROM COASTAL SE GA TO THE
SUWANNEE VALLEY AREA. LLVL RIDGE AXIS IS LOCATED OVER CENTRAL GULF
TO THE FL STRAITS WITH WEAK T.D. EMILY MOVING QUICKLY ENE OVER THE
WRN ATLC.

.SHORT TERM...
TONIGHT...ISOLD TO SCT CONVECTION EXPECTED TONIGHT BEFORE
DISSIPATING AFTER MIDNIGHT. COULD BE SOME LINGERING ISOLD WEAK
CONVECTION LATE TONIGHT OVER SE GA WHERE SHORTWAVE TROUGH WILL BE
PRESENT. OTHERWISE...ANOTHER NIGHT OF MUGGY LOWS IN THE MID TO UPPER
70S. MON...LLVL RIDGE AXIS OVER THE FL STRAITS AND BROAD TROUGHING N
OF THE AREA WILL MAINTAIN WSWLY FLOW. PLENTY OF MOISTURE AVAILABLE
AND DAYTIME HEATING WILL KICK OFF EARLY START TO CONVECTION...FIRST
OVER THE WRN ZONES AND SPREADING EWD DURING PEAK HEATING. HIGH
MOISTURE...WEAK VORT LOBE ALOFT AND 500 MB TEMP A SHADE COOLER
SUGGESTS HIGH END SCT RAIN CHANCES...WITH NMRS SHOWERS AND STORMS
POSSIBLE OVER PARTS OF NE FL. TEMPS WILL MANAGE THE MID-UPPER 90S
STILL WITH 850 MB TEMPS STILL AROUND 20C. MON NIGHT...ISOLD TO SCT
CONVECTION WILL WIND DOWN AFTER DAYTIME HEATING IN THE
EVENING...THOUGH SOME ISOLD CONVECTION WILL BE POSSIBLE OVER OUR SW
ZONES FROM THE NE GULF TOWARD SUNRISE. TUE...MODELS SHOWS ABUNDANT
MOISTURE AGAIN WITH PWATS NEAR 2 INCHES. WEAK-MOD FORCING ALOFT FROM
MID LEVEL DISTURBANCES IS SUGGESTIVE OF AT LEAST SCT POPS AT THIS
TIME. TEMPS PROBABLY A SHADE LOWER AS LLVL THICKNESS DECREASES A
BIT. WED...MEAN AXIS OF BROAD AND DEEP LAYER TROUGH SHIFTS OFFSHORE
AND 12Z GFS IS CONSISTENT WITH 06Z RUN IN SHOWING DRIER AIR
BEGINNING TO FILTER INTO SE GA ON NW FLOW ALOFT. SCT POPS WILL
BE MOSTLY RESERVED FOR NE FL WHERE DEEPER MOISTURE WILL EXIST. WEAK
SFC TROUGH EXTENDING OVER S GA WILL DRIFT SWD THOUGH WINDS WILL
GENERALLY BE SW TO W. LITTLE RELIEF FROM THE HEAT WITH HIGHS IN THE
MID TO UPPER 90S. HEAT INDICES WILL PEAK AROUND 110 OVER PARTS OF
THE AREA SO CONDS WILL COME CLOSE TO ADVY.

.LONG TERM...THU-SUN.
LARGE SCALE PICTURE SHOWS MID-UPPER RIDGE ACROSS THE NRN GULF
OF MEXICO INTO PORTIONS OF CENTRAL FL FROM THU-FRI...DRIFTING A BIT
SWD DURING THE WEEKEND AS GREATER LARGE SCALE TROUGH DEVELOPS OVER
THE ERN PARTS OF THE NATION. A WEAK BACKDOOR FRONT WILL NUDGE A BIT
SWD THU AND FRI OVER CENTRAL AND S GA ON THU AND FRI...AND BECOME
DIFFUSE OVER THE AREA DURING THE WEEKEND AS THICKNESSES RISE IN
RESPONSE TO A SHORTWAVE TROUGHS WELL TO OUR N. THE GFS AND ECMWF ARE
SIMILAR SHOWING DRIER AIR OVER THE REGION ON THU BUT SHOWED
INCREASED PWATS FRI-SUN. FOR NOW...WILL DECREASE POPS A BIT THU AND
FRI BUT KEEP POPS NEAR NORMAL FOR THE WEEKEND AS MOISTURE COMES BACK
UP WITH PWATS NEAR 2 INCHES. MID LEVEL TEMPS MAY COOL 1-2 DEG MAKING
FOR A SLIGHTLY BETTER CHANCE FOR STRONGER STORMS. HIGHS WILL
GENERALLY RANGE IN THE MID 90S WITH MINS MID/UPPER 70S...DROPPING
INTO THE LOW/MID 70S TOWARD THE WEEKEND.

&&

.AVIATION...

ISOLATED TO WIDELY SCATTERED CONVECTION WILL BE CLOSELY MONITORED
AS IT MOVES WEST TOWARDS THE ATLANTIC COAST THIS AFTERNOON. VCTS
GROUPS WILL DO FOR NOW...BUT TIMELY AMENDMENTS WILL BE MADE IF
NEEDED. ANY IFR CONDITIONS IN THUNDERSTORMS WILL BE VERY BRIEF.

&&

.MARINE...

FORECAST REMAINS UNCHANGED AS WESTERLY FLOW REMAINS ESTABLISHED
DURING THE COMING WEEK. NOCTURNAL SURGES WILL NEAR SCEC LEVELS
(15 TO 20 KNOTS) OVER THE OFFSHORE WATERS THE NEXT COUPLE OF
NIGHTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  75  96  76  96 /  30  30  20  40
SSI  79  94  79  95 /  20  30  20  40
JAX  77  95  78  95 /  20  50  30  50
SGJ  78  93  78  94 /  30  50  30  40
GNV  76  93  76  94 /  20  50  30  50
OCF  75  93  76  93 /  20  50  30  50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

SHASHY/SHULER/KEEGAN
Hazardous weather outlook, Aug 7, 10:02 AM EDT, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1002 AM EDT SUN AUG 7 2011

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-081000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1002 AM EDT SUN AUG 7 2011

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

...DANGEROUS HEAT INDICES TODAY...
...MODERATE RISK OF RIP CURRENTS...

.DAY ONE...TODAY AND TONIGHT...

HIGH TEMPERATURES WILL RISE INTO THE MID TO UPPER 90S TODAY AND
COMBINED WITH HIGH HUMIDITIES WILL CREATE DANGEROUS HEAT INDICES
AROUND 105 TO 110 DEGREES. EXERCISE CAUTION WHEN OUTDOORS AND STAY
HYDRATED.

SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA TODAY. STORMS
WILL FIRST INITIATE ALONG THE WEST COAST LATE THIS MORNING...THEN
PROPAGATE AND DEVELOP FARTHER EAST THROUGH EARLY EVENING. A FEW
STORMS MAY BECOME TO STRONG AND CAPABLE OF PRODUCING STRONG GUSTY
WINDS AND FREQUENT LIGHTNING. LOCALLY HEAVY RAINFALL WILL ALSO BE
POSSIBLE. STORM MOTION WILL BE TO THE EAST AROUND 10 TO 15 MPH.

INCREASING SWELLS WILL ELEVATE THE RIP CURRENT RISK ALONG THE
COAST. PLEASE REFER TO THE SURF ZONE FORECAST FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

AN ELEVATED RISK OF RIP CURRENTS IS EXPECTED AT THE BEACHES ON MONDAY
DUE TO LONG PERIOD SWELLS.

DANGEROUS HEAT IS FORECAST THROUGH THE MIDDLE OF NEXT WEEK WITH HEAT
INDICES ABOVE 105 EACH AFTERNOON.

SCATTERED THUNDERSTORMS WILL OCCUR EACH AFTERNOON AND EVENING...WITH
ISOLATED STRONG TO SEVERE STORMS POSSIBLE EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Local storm report, Aug 7, 11:12 AM EDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1112 AM EDT SUN AUG 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     2 SE LULU               30.09N 82.47W
08/06/2011                   UNION              FL   911 CALL CENTER

            A TREE AND POWERLINE REPORTED DOWN BY THE HIGHWAY PATROL.
            TIME OF EVENT BASED ON RADAR.

&&

ARS
Local storm report, Aug 7, 11:30 AM EDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1130 AM EDT SUN AUG 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     1 ESE WAYNESVILLE       31.22N 81.78W
08/06/2011                   BRANTLEY           GA   PUBLIC

            THE WAVERLY MINIT MART PASSED ALONG A REPORT FROM A
            CUSTOMER WHO HAD LARGE TREES DOWN ON PROPERTY WITH MINOR
            DAMAGE TO HOME OFF COUNTY ROAD 170.

&&

SHULER
Special weather statement, Aug 7, 3:45 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
345 PM EDT SUN AUG 7 2011

FLZ038-072015-
FLAGLER-
345 PM EDT SUN AUG 7 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN FLAGLER
COUNTY FOR STRONG WINDS VALID UNTIL 415 PM EDT...

AT 345 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES NORTHWEST OF FLAGLER BEACH...
MOVING EAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT
AREAS AROUND PALM COAST AND FLAGLER BEACH THROUGH 415 PM EDT. GUSTY
WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2937 8119 2956 8129 2960 8119 2946 8111
TIME...MOT...LOC 1945Z 287DEG 8KT 2948 8116

ZIBURA
Special weather statement, Aug 7, 4:52 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
452 PM EDT SUN AUG 7 2011

FLZ020-022-072115-
COLUMBIA-HAMILTON-
452 PM EDT SUN AUG 7 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN
COLUMBIA AND EASTERN HAMILTON COUNTIES FOR STRONG WINDS AND EXCESSIVE
LIGHTNING VALID UNTIL 515 PM EDT...

AT 452 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES WEST OF BELMONT...OR 11 MILES
EAST OF JASPER...MOVING EAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL
ALSO AFFECT AREAS AROUND BELMONT THROUGH 515 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3054 8248 3033 8248 3046 8290 3059 8288
TIME...MOT...LOC 2052Z 269DEG 8KT 3050 8278

ZIBURA

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 8:27 PM EDTAreal Flood AdvisoryJAXMarion, Putnam63 min
Aug 7, 3:45 PM EDTSpecial Weather StatementJAXFlagler30 min
Aug 7, 4:35 PM EDTSpecial Marine WarningJAX55 min
Aug 7, 5:08 PM EDTAreal Flood AdvisoryJAXDuval52 min
Aug 7, 6:19 PM EDTSpecial Weather StatementJAXDuval26 min
Aug 7, 6:20 PM EDTSpecial Marine WarningJAX50 min
Aug 7, 5:51 PM EDTSpecial Weather StatementJAXWare24 min

Nearby

Special Weather Statements in Florida, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.